Alert archive / Colorado / High Wind Watches in 2007
High Wind Watch 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Jun 6, 2007, 4:26 AM MDT for 12 counties in Colorado. It took effect at Jun 7, 2007, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 4:26 AM MDT (10:26 UTC)
- In effect from
- Jun 7, 2007, 12:00 AM MDT
- Expired
- Jun 6, 2007, 10:48 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 82 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2606 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 061026 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 426 AM MDT WED JUN 6 2007 ...DAMAGING WINDS POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING EAST OF THE DIVIDE IN THE MOUNTAINS AND IN AND NEAR THE FOOTHILLS... .A UNUSUALLY STRONG STORM SYSTEM FOR JUNE WILL MOVE ACROSS WYOMING LATE THIS AFTERNOON THROUGH TONIGHT. AS A RESULT A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG THE FRONT RANGE AND COMBINED WITH A FAVORABLE MOUNTAIN WAVE WILL ALLOW FOR THE DEVELOPMENT OF VERY STRONG WINDS IN THE MOUNTAINS AND FOOTHILLS LATE TONIGHT THROUGH THURSDAY MORNING. WIND GUSTS OF 90 TO 100 MPH ARE POSSIBLE AFTER MIDNIGHT IN THE MOUNTAINS AND FOOTHILLS WHICH MAY CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. AT LOWER ELEVATIONS NEAR THE FOOTHILLS FROM FORT COLLINS SOUTH TO BOULDER AND GOLDEN WIND GUSTS OF 80 TO 90 MPH MAY DEVELOP LATE TONIGHT THROUGH THE MORNING HOURS ON THURSDAY. COZ033>036-061830- /O.NEW.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 426 AM MDT WED JUN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. WEST WINDS OF 30 TO 50 MPH WILL DEVELOP IN THE FOOTHILLS AND OVER THE HIGHER TERRAIN EAST OF THE DIVIDE BY TONIGHT WITH GUSTS UP TO 90 MPH DEVELOPING AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH THE MORNING HOURS ON THURSDAY . A FEW GUSTS COULD REACH 100 MPH OR MORE IN A FEW LOCATIONS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$ COZ038-039-061830- /O.NEW.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT 426 AM MDT WED JUN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. WEST WINDS OF 30 TO 50 MPH WILL DEVELOP NEAR THE FOOTHILLS FROM FORT COLLINS SOUTHWARD TO BOULDER TO GOLDEN BY TONIGHT WITH GUSTS UP TO 80 MPH POSSIBLE AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. A FEW GUSTS COULD REACH 90 MPH OR MORE IN A FEW LOCATIONS. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
1 follow-up statement
000 WWUS75 KBOU 061648 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT WED JUN 6 2007 ...DAMAGING WINDS TO OCCUR LATE TONIGHT THROUGH THURSDAY MORNING EAST OF THE DIVIDE IN THE MOUNTAINS AND IN AND NEAR THE FOOTHILLS... .A UNUSUALLY STRONG STORM SYSTEM FOR JUNE WILL MOVE ACROSS WYOMING LATE THIS AFTERNOON THROUGH TONIGHT. AS A RESULT A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG THE FRONT RANGE AND COMBINED WITH A FAVORABLE MOUNTAIN WAVE WILL ALLOW FOR THE DEVELOPMENT OF VERY STRONG WINDS IN THE MOUNTAINS AND FOOTHILLS LATE TONIGHT THROUGH THURSDAY MORNING. WIND GUSTS OF 90 TO 100 MPH CAN BE EXPECTED AFTER MIDNIGHT IN THE MOUNTAINS AND FOOTHILLS WHICH WILL CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. AT LOWER ELEVATIONS NEAR THE FOOTHILLS FROM FORT COLLINS SOUTH TO BOULDER AND GOLDEN WIND GUSTS OF 80 TO 90 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT THROUGH THE MORNING HOURS ON THURSDAY. COZ033>036-070100- /O.UPG.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/ /O.NEW.KBOU.HW.W.0004.070607T0600Z-070607T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1048 AM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT THURSDAY FOR THE NORTH CENTRAL COLORADO MOUNTAINS AND FOOTHILLS EAST OF THE CONTINENTAL DIVIDE... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 50 MPH WILL DEVELOP IN THE FOOTHILLS AND OVER THE HIGHER TERRAIN EAST OF THE DIVIDE BY TONIGHT WITH GUSTS UP TO 90 MPH DEVELOPING AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. A FEW GUSTS COULD REACH 100 MPH OR MORE IN A FEW LOCATIONS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. MOTORISTS WILL NEED TO BE ALERT FOR SUDDEN CROSS WINDS. TREE DAMAGE AND POWER OUTAGES CAN BE EXPECTED. $$ COZ038-039-070100- /O.UPG.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/ /O.NEW.KBOU.HW.W.0004.070607T0600Z-070607T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT 1048 AM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT THURSDAY FOR PORTIONS OF THE COLORADO NORTHERN FRONT RANGE AND URBAN CORRIDOR... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 50 MPH WILL DEVELOP NEAR THE FOOTHILLS FROM FORT COLLINS SOUTHWARD TO BOULDER TO GOLDEN BY TONIGHT WITH GUSTS UP TO 80 MPH EXPECTED AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. A FEW GUSTS COULD REACH 90 MPH OR MORE IN A FEW LOCATIONS. MOTORISTS WILL NEED TO BE ALERT FOR SUDDEN CROSS WINDS. TREE DAMAGE AND POWER OUTAGES CAN BE EXPECTED. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ LESZCYNSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jun 6, 2:26 AM MDT, 2 hours earlier.
Area forecast discussion, Jun 6, 2:26 AM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 226 AM MDT WED JUN 6 2007 .SHORT TERM...UNUSALLY STG UPPER LEVEL STORM SYSTEM FOR THIS TIME OF THE YEAR WILL MOVE ACROSS WYOMING LATER THIS AFTN THRU TONIGHT. AS THIS SYSTEM INTENSIFIES OVER WYOMING STG SFC LOW PRESSURE WILL DEVELOP FROM ERN WYOMING INTO ERN COLORADO. IN THE MTNS EXPECT PCPN TO INCREASE BY AFTN AS MOISTURE INCREASES AND DECENT QG ASCENT MOVES ACROSS. SNOW LEVELS WILL BE ABOVE 10000 FEET INITIALLY BUT WILL QUICKLY LOWER BY LATE AFTN AS COLDER AIR ALOFT MOVES ACROSS. EAST OF THE MTNS EXPECT GUSTY SWLY WINDS TO DEVELOP BY MIDDAY AND CONTINUE INTO THE EVENING HOURS DUE TO TIGHT SFC GRADIENT. WIND SPEEDS WILL BE IN THE 20 TO 35 MPH RANGE WITH SOME GUSTS TO 50 MPH POSSIBLE BY MID TO LATE AFTN INTO THE EARLY EVENING HOURS. DESPITE STG DOWNSLOPE COMPONENT AND LACK OF LOW LEVEL MOISTURE COULD SEE SOME ISOLD HIGH BASED TSTMS DUE TO LAPSE RATES AROUND 9 C/KM AND RATHER STG QG ASCENT IN PLACE. THESE STORMS WILL PRODUCE LITTLE RAINFALL HOWEVER WITH BNDRY LAYER WINDS IN THE 30-40 KT RANGE OUTFLOW WNDS FROM THE STORMS COULD EASILY PRODUCE WIND GUSTS OVER 60 MPH WHERE THEY DO FORM. MEANWHILE WITH STG SWLY LOW LEVEL FLOW TEMPS OVER NERN CO COULD REALLY WARM QUICKLY THUS GUIDANCE TEMPS APPEAR TO COOL SO WILL KEEP READINGS IN THE LOWER 80S ALONG THE FRONT RANGE WITH READINGS OVER THE NERN CORNER AROUND 90. FOR TONIGHT APPEARS A VERY LATE SEASON HIGH WIND EVENT WILL DEVELOP IN THE MTNS AND IN AND NEAR THE FOOTHILLS. CROSS-SECTIONS SHOW FAVORABLE STG MTN WAVE DEVELOPING OVERNIGHT WITH PRONOUNCED CRITICAL LAYER. MEANWHILE STG QG DOWNWARD DESCENT IS ALSO FCST TO DEVELOP OVERNIGHT AS WELL. COMPONENT ALONG WINDS ARE FCST TO BE AROUND 70 KTS BY 06Z AND THEN INCREASE TO NEAR 100 KTS BY 12Z. PERSONALLY I HAVE NOT SEE A SETUP LIKE THIS EVEN IN THE FAVORED WINTER MONTHS IN QUITE SOME TIME. IF WHAT THE WRF IS SHOWING IS CLOSE TO REALITY WE COULD SEE MAJOR HIGH WIND EVENT LATE TONIGHT THRU THE MID MORNING HOURS OVER THE HIGHER TERRAIN AND IN AND NEAR THE FOOTHILLS WITH WIND GUSTS NEARING 100 MPH. AS A RESULT WILL ISSUE A HIGH WIND WATCH FROM 06Z TONIGHT THRU 18Z THU. MEANWHILE IN THE MTNS DESPITE STG QG DESCENT DEVELOPING TONIGHT OROGRAPHICS WILL STILL BE STG SO COULD SEE SOME ACCUMULATING SNOWS ESPECIALLY ON WEST FACING SLOPES. WRF SHOWS MORE PCPN THAN THE GFS SO IM NOT SURE WHICH MODEL TO BELIEVE AT THIS POINT. IF HIGH WINDS MATERIALIZE TRAVEL CONDITIONS OVER THE HIGHER MTNS PASSES LATER TONIGHT MAY BECOME VERY DIFFICULT DUE TO COMBINATION OF SNOW AND WIND. .LONG TERM...FOR THURSDAY...A STRONG WEST TO NORTHWESTERLY FLOW WILL CONTINUE TO BRING LIGHT SNOW IN THE MOUNTAINS...WITH STRONG DOWNSLOPE WINDS IN THE FOOTHILLS. LATEST RUNS KEEP ENOUGH MOISTURE IN THE MOUNTAINS FOR THE POSSIBILITY OF LIGHT SNOW THROUGH MID AFTN. GOOD DOWNWARD SUBSIDENCE IN PLACE BUT STG OROGRAPHIC COMPONENT COULD SQUEEZE ANOTHER 1 TO 3 INCHES OF SNOW FM THE SYSTEM. SPATIAL CROSS-SECTIONS FM THE WRF STILL SHOW A STRONGLY AMPLIFIED MTN WAVE DEVELOPING. LOOKS LIKE 12-15Z THURSDAY MAY BE ITS PEAK. STRONGEST WINDS IN THE 750-700 MB LYR WITH A MAX OF 90 KTS. AS FOR THE NERN PLAINS...IT DOES NOT LOOK LIKE ANY POTENTIAL FOR ANY PCPN...WITH THE EXCEPTION OF THE NERN CORNER OF THE STATE. A SURFACE HIGH IS PROGGED TO BUILD INTO THE AREA THURSDAY NIGHT AS A SURGE MOVES INTO THE CWFA. THE WRF SHOW LITTLE IF ANY PCPN WHILE THE GFS IS MORE GENEROUS. WITH STG DOWNLOPE AND UPPER LEVEL SUBSIDENCE WL OPT FOR THE DRIER SOLUTION. FOR FRIDAY...INTERACTIVE SOUNDINGS NOT TOO OPTIMISTIC IN TERMS OF DEEP CONVECTION BUT FOR NOW WL KEEP MNTN OF ISOLD TSTMS. BEST POTENTIAL HOWEVER COULD RMN CONFINED TO THE MTNS. NO CHANGES FOR THE WEEKEND...WITH A DRIER WLY FLOW IN PLACE SATURDAY. MOISTURE MAY START TO AGAIN INCREASE LATE SUNDAY INTO MONDAY. SLGT CHC POPS WILL SUFFICE SO WL LEAVE THINGS FOR THAT PERIOD AS THEY WERE. && .AVIATION...GUSTY SWLY WINDS WILL DEVELOP BY 18Z AND CONTINUE THRU THE EARLY EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 50 MPH MAY OCCUR FROM MID AFTN THRU THE EARLY EVENING HOURS. ONLY AN ISOLD HIGH BASED TSTM IS POSSIBLE IN THE 21Z-01Z TINME PERIOD. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM MIDNIGHT THROUGH NOON THURSDAY...ZONES 33..34..35..36..38..39. && RPK/FMC
Hazardous weather outlook, Jun 5, 11:16 AM MDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUN 05 2007 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUN 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS... FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDOR THIS AFTERNOON. THE STORMS WILL THEN MOVE EASTWARD ACROSS THE NORTHEAST PLAINS THROUGH THE EVENING HOURS. SOME OF THE STORMS ACROSS THE PLAINS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF A BRIGGSDALE TO KIOWA LINE AFTER 2 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE OUTLOOK AREA ON WEDNESDAY IN ADVANCE OF A STRONG AND UNSEASONABLY COOL PACIFIC STORM SYSTEM MOVING THROUGH THE GREAT BASIN. AREAS IN AND ALONG THE FRONT RANGE AND PALMER DIVIDE AND OVER THE HIGH MOUNTAIN RIDGES WILL LIKELY SEE THE STRONGEST WINDS. THIS WARM AND DRY WIND WILL PRODUCE VERY LOW RELATIVE HUMIDITIES WHICH MAY INCREASE THE WILDLAND FIRE DANGER. LAND MANAGERS SHOULD MONITOR THESE CONDITIONS CLOSELY. ON THE NORTHEAST PLAINS OF COLORADO...STRONG SOLAR HEATING MAY ALSO PRODUCE A FEW STRONG THUNDERSTORMS IN THE AFTERNOON AND EVENING. WEDNESDAY NIGHT AND THURSDAY...THIS POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO...BRINGING WITH IT MUCH COOLER TEMPERATURES... HIGHER HUMIDITIES AND A BETTER CHANCE FOR SHOWERS. IN THE HIGH COUNTRY TEMPERATURES MAY BECOME COLD ENOUGH FOR SNOW...WITH THE SNOW LEVEL POSSIBLY DOWN TO AS LOW AS 9000 FEET. EAST OF THE MOUNTAINS... LOOK FOR BLUSTERY WEST TO NORTHWEST WINDS TO DEVELOP AFTER PASSAGE OF A STRONG COLD FRONT LATE WEDNESDAY NIGHT. IN AND NEAR THE FOOTHILLS...WIND GUSTS OF 25 TO 40 MPH MAY OCCUR WITH SOME GUSTS TO 65 MPH. WINDS ARE EXPECTED TO SUBSIDE IN MOST AREAS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER NORTHEAST COLORADO. D-L/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:48 AM MDT | High Wind Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more | 24 hr |
Nearby
High Wind Watches in Colorado, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.